Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 21, NWS Raleigh, NC

July 25, 2009Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 25, 2009, 8:33 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2009, 8:33 PM EDT (00:33 UTC)
Expired
Jul 25, 2009, 10:49 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:45 PM EDTFLASH FLOOD7 N Goldsboro, NCNUMEROUS ROADS CLOSED ACROSS NORTHERN WAYNE COUNTY.
Jul 25, 8:50 PM EDTFLASH FLOODLucama, NCWATER ON SEVERAL ROADS IN LUCAMA INLCUDING LITTLE ROCK CHURCH ROAD, US 301, AND MAIN STREET. WATER IS BEGINING TO RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 260033
FFWRAH
NCC191-195-260330-
/O.NEW.KRAH.FF.W.0021.090726T0033Z-090726T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 PM EDT

* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER WILSON AND NORTHERN 
  WAYNE COUNTIES. THESE THUNDERSTORMS CONTINUE TO MOVE OVER 
  LOCATIONS THAT HAVE ALREADY EXPERIENCED HEAVY RAIN. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...SARATOGA...
  FREMONT...PIKEVILLE...EUREKA...BLACK CREEK AND STANTONSBURG. 

FLASH FLOODING IS ESPECIALLY LIKELY WHITE SWAMP...MILL 
CREEK...CONTENTNEA CREEK...BLACK CREEK...LITTLE RIVER...BEAR 
CREEK...GREAT SWAMP...LITTLE CONTENTNEA CREEK AND TOWN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3557 7782 3545 7782 3533 7822 3535 7816
      3536 7815 3542 7815 3557 7807 3559 7808
      3560 7812 3561 7813 3572 7804 3578 7776
      3567 7767

$$


BLAES
2 follow-up statements
000 
WGUS72 KRAH 260111
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT SAT JUL 25 2009

NCC191-195-260330-
/O.CON.KRAH.FF.W.0021.000000T0000Z-090726T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-
911 PM EDT SAT JUL 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
WILSON AND NORTHERN WAYNE COUNTIES...

AT 905 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN WILSON AND WAYNE COUNTIES. SEVERAL ROADS IN WILSON 
COUNTY HAVE BEEN FLOODED ESPECIALLY IN LUCAMA AND THE CITY OF 
WILSON. FLOODING HAS ALSO BEEN REPORTED IN THE FREMONT AREA OF 
WAYNE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARATOGA... 
FREMONT...PIKEVILLE...EUREKA...BLACK CREEK AND STANTONSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3557 7782 3545 7782 3533 7822 3535 7816
      3536 7815 3542 7815 3557 7807 3559 7808
      3560 7812 3561 7813 3572 7804 3578 7776
      3567 7767

$$

BLAES
000 
WGUS72 KRAH 260249
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT SAT JUL 25 2009

NCC191-195-260253-
/O.CAN.KRAH.FF.W.0021.000000T0000Z-090726T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-WILSON NC-
1049 PM EDT SAT JUL 25 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILSON AND NORTHERN
WAYNE COUNTIES...

THE HEAVY RAIN WHICH PRODUCED FLASH FLOODING IN WILSON AND WAYNE 
COUNTIES HAS ENDED. STREAMS AND CREEKS ARE RECEDING AND CONDITIONS 
ON FLOODED ROADWAYS HAVE IMPROVED. SOME STREAMS AND CREEKS WILL 
REMAIN HIGH OVERNIGHT AND RESIDENTS OF THE AREA SHOULD REMAIN 
CAUTIOUS WHEN TRAVELING OVERNIGHT. 


LAT...LON 3557 7782 3545 7782 3533 7822 3535 7816
      3536 7815 3542 7815 3557 7807 3559 7808
      3560 7812 3561 7813 3572 7804 3578 7776
      3567 7767

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:55 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 25, 4:55 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT SAT JUL 25 2009

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL EXTEND THROUGH CENTRAL NORTH CAROLINA
THROUGH THE WEEKEND. WARM AND HUMID CONDITIONS WILL SETTLE OVER THE
CAROLINAS BY MONDAY AND WILL CONTINUE THROUGH THE WORK WEEK AS A
STRENGTHENING BERMUDA HIGH EXPANDS OVER THE SOUTHEASTERN US.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 455 PM SATURDAY...

UNTIL LATE EVENING: ISOLATED STORMS CONTINUE TO FIRE JUST SOUTH OF
RALEIGH SOUTHWARD TOWARD THE SC STATE LINE... WITHIN A TIGHT
INSTABILITY GRADIENT ALONG THE SURFACE TROUGH. LOW LEVEL LAPSE RATES
ARE WAY UP IN THE 8.5-9.0 C/KM TERRITORY... ALTHOUGH MID LEVEL LAPSE
RATES ARE UNIMPRESSIVE (5.5-6.0 C/KM) AND LAPS SOUNDINGS SHOW ENOUGH
OF A WARM LAYER AROUND 600 MB TO DECELERATE ANY UPDRAFTS. DEEP
LAYER SHEAR REMAINS RATHER MARGINAL AROUND 20 KTS... AND DRY AIR IN
PLACE NOTED WELL ON WATER VAPOR IMAGERY SHOULD CONTINUE TO LIMIT
BOTH THE STRENGTH AND COVERAGE OF CONVECTION. BUT A FEW STORMS WITH
SUSTAINED UPDRAFTS COULD PRODUCE SMALL HAIL AND LOCALLY STRONG WIND
GUSTS GIVEN THE SOMEWHAT DRY SUBCLOUD AIR. HAVE ADDED ISOLATED
STORMS ALONG AND EAST OF THE SURFACE TROUGH WELL INTO THE EVENING.
-GIH

FROM LATE EVENING ONWARD: DUE TO THE ABSENCE OF STRONG FORCING...
ANY CONVECTION WILL QUICKLY DIMINISH WITH LOSS OF THE STRONG DAYTIME
HEATING. SKIES WILL BE MOSTLY CLEAR BY LATE EVENING WITH GOOD
RADIATIONAL COOLING RESULTING IN THE DEVELOPMENT OF PATCHY DENSE FOG
DURING THE PREDAWN HOURS...ESPECIALLY IN THE EAST WHERE MORE HUMID
LOW-LEVEL AIR WILL POOL. LOWS IN THE MID 60S NW TO AROUND 70 SE. -CBL

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 230 PM SATURDAY...
LEE SIDE TROUGH SHARPENS UP ACROSS THE PIEDMONT ON SUNDAY AS HEIGHTS
ALOFT LOWER UPSTREAM OVER THE TN VALLEY...IN RESPONSE TO CLOSED LOW
AND ATTENDANT MID-LEVEL OVER THE GREAT LAKES AND OHIO VALLEY.
BETTER/DEEPER MOISTURE THROUGH THE COLUMN ALONG THE LOW-LEVEL
CONVERGENCE ALONG THE PIEDMONT TROUGH WILL SUPPORT SLIGHT TO LOW
CHANCE POPS ACROSS THE PIEDMONT...WITH SEABREEZE POSSIBLY WORKING
ITS WAY INLAND INTO COASTAL PLAIN AND SANDHILLS AS SURFACE WINDS
BACK TO MORE SOUTHERLY. LOW-LEVEL THICKNESSES NEARLY IDENTICAL TO
SATURDAY. AFTERNOON HIGHS ONCE AGAIN IN THE LOWER TO MID 90S.

COULD ACTUALLY SEE BETTER CONVECTIVE COVERAGE SUNDAY NIGHT AS OPPOSE
TO THE DAYLIGHT HOURS ON SUNDAY AS THE SOUTHERN PERIPHERY OF THE
UPPER LOW/TROUGH CROSSING THE GREAT LAKES AND OHIO VALLEY BRUSHES
ACROSS THE AREA. ELEVATED INSTABILITY LOOKS TO ACCOMPANY THE
UPPER TROUGH PASSAGE WITH THE BOTH THE GFS AND NAM INDICATING
MID-LEVEL LAPSE RATES OF 6 TO 6.5 C/KM SUNDAY NIGHT WITH FORECAST
SOUNDINGS SHOWING PWATS 150 TO 180 PERCENT OF NORMAL. WILL RETAIN A
SLIGHT CHANCE POPS OVERNIGHT. LOWS 70 TO 75 UNDERNEATH MOSTLY CLOUDY
SKIES AND RAIN SCATTERED RAIN SHOWERS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 100 PM SATURDAY...

IN THE EARLY EXTENDED...THE UPPER TROF AXIS ROTATES ACROSS THE AREA
ON MONDAY PUSHING A WEAK FRONT INTO THE ATLANTIC COASTAL REGION TO
LANGUISH THOUGH TUESDAY. THESE FEATURES PROVIDE SOME CONFIDENCE IN
BETTER THAN CLIMATOLOGICAL POPS AND WILL SLIGHTLY ADJUST ONGOING
CHANCE POPS UPWARDS AND TREND THE TIMING A LITTLE MORE TIGHTLY ALONG
DIURNAL LINES.

SUMMER PATTERN FEATURING A STRONG BERMUDA HIGH AND A PERSISTENT
UPPER TROF OVER THE GREAT LAKES REGION WILL BE IN PLACE THROUGH THE
EXTENDED PERIOD. THE RESULTING DEEP SOUTHWEST FLOW = HOT AND HUMID
WITH THE GENERAL SETUP SUPPORTING LARGELY DIURNAL PULSE
THUNDERSTORMS EACH DAY WITH VERY LITTLE CONFIDENCE IN SUB-SYNOPTIC
SCALE FEATURES THAT THE MODELS MIGHT SPIN UP AND ADVECT INTO THE
AREA. TEMPERATURES THROUGH THE PERIOD WILL BE WITHIN A COUPLE OF
DEGREES OF 90 FOR HIGHS AND 68 TO 74 DEGREES FOR LOWS.

&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...
AN ILL-DEFINED SURFACE TROUGH OVER CENTRAL NC WILL BISECT THE STATE
INTO TWO DISTINCT REGIMES--VERY HUMID/MUGGY AIR OVER EASTERN
HALF...WITH NOTICEABLY DRIER AIR ACROSS THE WESTERN HALF. STRONG
AFTERNOON HEATING IN THE MUGGY AIRMASS WILL BRING THE THREAT OF
ISOLATED THUNDER IN THE EAST...WITH AN UPPER LEVEL DISTURBANCE
BRINGING AN ISOLATED CONVECTIVE THREAT TO THE WESTERN PIEDMONT AS
WELL. WHILE A BRIEF PERIOD OF SUB VFR CONDITIONS ARE POSSIBLE WITHIN
A STORM...NO SUCH RESTRICTION WILL BE MENTIONED DUE TO THE ISOLATED
AREAL COVERAGE.

CONVECTIVE CU FIELD WILL DISSIPATE WITH LOSS OF HEATING TO SUPPORT
MOSTLY CLEAR SKIES BY LATE EVENING. UNDER CLEAR SKIES AND A LIGHT
SOUTHERLY FLOW...RADIATIONAL COOLING WILL BRING THE POTENTIAL FOR
AREAS OF MVFR TO IFR FOG TO DEVELOP IN THE MORE HUMID AIR ACROSS
CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. CONVECTION SHOULD
BE A LITTLE MORE WIDESPREAD ON SUNDAY AS DEEPER MOISTURE SPREADS
OVER THE AREA...FOCUSED ALONG THE DEVELOPING PIEDMONT TROUGH.

FOR SUNDAY NIGHT THROUGH THURSDAY...A WARM AND MOIST LADEN AIRMASS
WILL BRING THE THREAT OF MORNING FOG AND WIDESPREAD AFTERNOON
CONVECTION EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...HARTFIELD/CBL
SHORT TERM...CBL
LONG TERM...MLM
AVIATION...CBL
Hazardous weather outlook, Jul 25, 5:31 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SAT JUL 25 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
531 AM EDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 7:24 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 E LUCAMA              35.64N 77.99W
07/25/2009  E0.75 INCH       WILSON             NC   LAW ENFORCEMENT

&&

BLAES
Local storm report, Jul 25, 7:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             BLACK CREEK             35.64N 77.93W
07/25/2009  E0.75 INCH       WILSON             NC   LAW ENFORCEMENT

&&

BLAES
Special weather statement, Jul 25, 7:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT SAT JUL 25 2009

NCZ042-078-260030-
JOHNSTON-WAYNE-
735 PM EDT SAT JUL 25 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON AND WAYNE COUNTIES
THROUGH 830 PM EDT...

AT 735 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF GRANTHAM...OR ABOUT 12 MILES SOUTH OF SMITHFIELD...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM...
PRINCETON...AND...PINE LEVEL.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

SMITH
Local storm report, Jul 25, 8:07 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 NW FREMONT            35.55N 77.99W
07/25/2009  M0.75 INCH       WAYNE              NC   TRAINED SPOTTER

&&

BLAES
Local storm report, Jul 25, 8:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             FREMONT                 35.54N 77.98W
07/25/2009  E0.75 INCH       WAYNE              NC   EMERGENCY MNGR

            HAIL HAS COME IN MULTIPLE WAVES.

&&

BLAES
Special weather statement, Jul 25, 8:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SAT JUL 25 2009

NCZ042-078-260130-
JOHNSTON-WAYNE-
833 PM EDT SAT JUL 25 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAYNE COUNTIES
THROUGH 930 PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PINE LEVEL...OR ABOUT 7 MILES EAST OF SMITHFIELD...MOVING EAST AT 15
MPH.

THE STRONG THUNDERSTORMS WILL BE AFFECT AREAS FROM PINE LEVEL TO
NEAR PRINCETON AND NAHUNTA. ADDITIONAL STORMS MAY DEVELOP FARTHER
WEST NEAR SMITHFIELD THROUGH MID EVENING.

GUSTY WINDS OF 30 TO 40 MPH... SMALL HAIL... AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:10 PM EDTTornado WarningRAHWayne35 min
Jul 25, 9:25 PM EDTFlash Flood WarningRAHJohnston75 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.